Alert archive / Kansas / Wind Advisories in 2023
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 29, 2023, 3:19 PM CDT for 26 counties in Kansas. It took effect at Mar 30, 2023, 11:00 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2023, 3:19 PM CDT (20:19 UTC)
- In effect from
- Mar 30, 2023, 11:00 AM CDT
- Expired
- Mar 31, 2023, 7:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381 WWUS73 KICT 292019 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 319 PM CDT Wed Mar 29 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301030- /O.NEW.KICT.WI.Y.0010.230330T1600Z-230331T0900Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 319 PM CDT Wed Mar 29 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 4 AM CDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 11 AM Thursday to 4 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Metzger
6 follow-up statements
793 WWUS73 KICT 300807 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 307 AM CDT Thu Mar 30 2023 KSZ069>072-092>096-098>100-302300- /O.NEW.KICT.HW.A.0001.230331T1600Z-230401T0000Z/ /O.EXT.KICT.WI.Y.0010.230330T1600Z-230331T1600Z/ Butler-Greenwood-Woodson-Allen-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 307 AM CDT Thu Mar 30 2023 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 AM CDT FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For today's Wind Advisory, south winds 25 to 35 mph with gusts up to 45 mph expected. For Friday's High Wind Watch, southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...For the Wind Advisory, from 11 AM this morning to 11 AM CDT Friday. For the High Wind Watch, from Friday morning through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KSZ032-033-047>053-067-068-082-083-091-302300- /O.EXT.KICT.WI.Y.0010.230330T1600Z-230401T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Kingman-Sedgwick-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 307 AM CDT Thu Mar 30 2023 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. Winds will be strongest Friday. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 11 AM this morning to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
392 WWUS73 KICT 301957 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 257 PM CDT Thu Mar 30 2023 KSZ069>072-092>096-098>100-311000- /O.UPG.KICT.HW.A.0001.230331T1600Z-230401T0000Z/ /O.NEW.KICT.HW.W.0001.230331T1800Z-230401T0000Z/ /O.EXT.KICT.WI.Y.0010.000000T0000Z-230331T1800Z/ Butler-Greenwood-Woodson-Allen-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 257 PM CDT Thu Mar 30 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT FRIDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...For the Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...For the wind Advisory, until 1PM CDT Friday. The High Wind Warning, from 1 PM to 7 PM CDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Secure loose items to ensure they do not become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ083-311000- /O.NEW.KICT.HW.W.0001.230331T1800Z-230401T0000Z/ /O.EXT.KICT.WI.Y.0010.000000T0000Z-230331T1800Z/ Sedgwick- Including the cities of Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 257 PM CDT Thu Mar 30 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT FRIDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...For the Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sedgwick County. * WHEN...For the Wind Advisory, until 1 PM CDT Friday. The High Wind Warning, from 1 PM to 7 PM CDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Secure lose objects so they do not become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ032-033-047>053-067-068-082-091-311000- /O.CON.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, Kingman, Anthony, Harper, and Attica 257 PM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. Winds will be strongest Friday. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 11 AM this morning to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Metzger
778 WWUS73 KICT 310844 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 344 AM CDT Fri Mar 31 2023 KSZ053-312245- /O.EXA.KICT.HW.W.0001.230331T1800Z-230401T0000Z/ /O.EXT.KICT.WI.Y.0010.000000T0000Z-230331T1800Z/ Chase- Including the cities of Cottonwood Falls and Strong City 344 AM CDT Fri Mar 31 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 55 mph. * WHEN...For the High Wind Warning, from 1 PM this afternoon to 7 PM CDT this evening. For the Wind Advisory, until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ069>072-083-092>096-098>100-312245- /O.CON.KICT.HW.W.0001.230331T1800Z-230401T0000Z/ /O.CON.KICT.WI.Y.0010.000000T0000Z-230331T1800Z/ Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 344 AM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph expected. * WHEN...For the wind Advisory, until 1 PM CDT Friday. The High Wind Warning, from 1 PM to 7 PM CDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Secure loose items to ensure they do not become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ032-033-047>052-067-068-082-091-312245- /O.CON.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Anthony, Harper, and Attica 344 AM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. Winds will be strongest Friday. * WHEN...From 11 AM this morning to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
279 WWUS73 KICT 311857 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 157 PM CDT Fri Mar 31 2023 KSZ053-069>072-083-092>096-098>100-010000- /O.CON.KICT.HW.W.0001.000000T0000Z-230401T0000Z/ Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 157 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Much of south central and southeast Kansas. * WHEN...Through 7 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ032-033-047>052-067-068-082-091-010000- /O.CON.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Anthony, Harper, and Attica 157 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. Winds will be strongest Friday. * WHERE...Central Kansas and portions of south central Kansas. * WHEN...Through 7 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
466 WWUS73 KICT 312012 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 312 PM CDT Fri Mar 31 2023 KSZ053-069>072-083-092>096-098>100-010000- /O.CON.KICT.HW.W.0001.000000T0000Z-230401T0000Z/ Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 312 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Much of south central and southeast Kansas. * WHEN...Through 7 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ032-033-047>052-067-068-082-091-010000- /O.CON.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Anthony, Harper, and Attica 312 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. Winds will be strongest Friday. * WHERE...Central Kansas and portions of south central Kansas. * WHEN...Through 7 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
917 WWUS73 KICT 010000 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 700 PM CDT Fri Mar 31 2023 KSZ053-069>072-083-092>096-098>100-010100- /O.EXP.KICT.HW.W.0001.000000T0000Z-230401T0000Z/ Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 700 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... The strong wind gusts have diminished this evening. West winds of 20 to 30 mph may still gust to around 40 mph for the next few hours before diminishing late this evening. $$ KSZ032-033-047>052-067-068-082-091-010100- /O.EXP.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Anthony, Harper, and Attica 700 PM CDT Fri Mar 31 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The strong wind gusts have diminished this evening. West winds of 20 to 25 mph may still gust to 35 mph for the next few hours before diminishing late this evening. $$ Ketcham
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:15 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 29, 3:15 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Wichita KS 315 PM CDT Wed Mar 29 2023 .SHORT TERM...(This evening through Saturday night) Issued at 314 PM CDT Wed Mar 29 2023 Bottom Line Up Front: Slow moving but strong weather system will bring strong winds to the region with wind gusts in the 50-60 mph range. Fire weather will likely be very high to critical for Friday as well. Thunderstorms chances for Thursday night and into Friday morning look to concentrated to Eastern Kansas. Short term forecast starts out quiet with a weak and nearly stationary frontal system stretched across the state. This system will keep much of Northern Kansas a decent amount cooler with the remainder of the state near normal temperatures for this time of year. Tonight, a deep and slow moving upper level low, currently over the West Coast will move into the Intermountain West and the Rockies. As this occurs, the upper level jet will slowly approach the weak nearly stationary front currently over the state. As this occurs, the warm front will push further north and allow WAA to remain in firm control for Thursday. By Thursday afternoon, the upper low will begin to push into the Central Rockies and the attendant jet stream will begin to come into phase with the surface front over the state. This will increase the pressure gradient throughout the region and create a rather windy day for Thursday and into Friday as well. Mixing is expected to be very deep with some short term model ensembles showing mixing as high as 500mb. This brings the potential for strong jet stream type winds to mix to the surface. Instability is also expected to be deep but the ensembles are not quite on the same page on this detail. That said, there is enough support for sustained winds in the high wind warning level but after collaboration, held off on the watch for this forecast cycle. Moisture transport ahead of this system also looks to be rather strong. This will likely bring dew point temperatures into the 50s across the region as well. This is the main point that will likely keep the fire conditions in check Thursday but still could see very high Thursday and possibly critical conditions Friday across parts of the region (see fire weather section for more details). Usually, the amount of moisture that is being pushed into the region increase the chances for showers and thunderstorms. Unfortunately, once the upper low comes into phase with the surface low, the front will begin to pick up some significant speed and quickly push to the east. This will occur during the night Thursday and into the morning hours on Friday. The ECMWF/GFS families are indicating very low chances for showers or thunderstorms over the CWA Thursday night with the best chances over the far Southeastern portions of Kansas. The NAM is the most bullish on the precipitation indicating a decent chance for showers or thunderstorms over much of the CWA during the night Thursday. The RAP is not far behind the NAM but keeps the precipitation generally east of the Flint Hills. All the models bring the precipitation to end by late morning and the early afternoon as the front comes through. As a result, kept POPs low for most of the CWA with the exception of areas east of the Flint Hills. Temperatures Friday will be a challenge. Current model trends indicate a more Pacific airmass will move into the CWA Friday and will temperatures to remain fairly warm with the cooler Canadian airmass coming in Friday night. The main concern here is the orientation of the Canadian high to the north with the upper level low. Its current orientation suggests the cooler air will move into the region sooner than currently forecast. Models sometimes have issues with this orientation and as such, could see temperatures a little cooler Friday. Metzger .LONG TERM...(Sunday through Wednesday) Issued at 314 PM CDT Wed Mar 29 2023 The extended range starts out rather quiet with a cool Canadian High pressure system building into the region. While the CAA will initial be rather strong allowing for a fairly cold Saturday morning, the orientation of this high pressure is such that it will not hang around too long. Temperatures are expected to rebound fairly quick with near normal temperatures expected for Saturday afternoon. By Saturday evening, WAA will return and allow temperatures to rebound Sunday and into next week. Temperatures are expected to be a decent amount above normal for this time of year with 80s not out of the question to start next week. Models diverge at this point as the next weather system is expected to encroach on the region. Temperatures are expected to return to normal or a little below when this happens but a number of questions remain due to the differences in the ensemble families on timing and intensity. Metzger && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1230 PM CDT Wed Mar 29 2023 VFR conditions are expected through the period. The main concern will be wind shear tonight across the entire region and then gusty winds during the day on Thursday up to 35kt. There is some uncertainty with visibilities for KCNU with the NAM showing the potential for some BR, however it's the only model showing a saturated low level inversion so confidence was too low to drop visibilities with this forecast package. && .FIRE WEATHER... Issued at 314 PM CDT Wed Mar 29 2023 Thursday looks to be a low end fire weather day despite the higher winds. High dew point values for Thursday will keep temperatures up but fairly humid and thus, keep fire weather conditions in check. That said, a few counties in Central Kansas may reach very high for a few hours but this is not expected to be a significant issue. Friday looks to be the main fire weather day. As the front comes through, the dew points will drop off significantly and winds behind the front will continue to be rather high. Winds up to 50 to 60 mph are possible during the day Friday. This will bring fire weather into the very high to critical range for a good portion of Friday until the winds die off. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 45 67 57 70 / 0 0 30 10 Hutchinson 44 68 54 67 / 0 0 20 10 Newton 45 67 56 68 / 0 0 30 10 ElDorado 45 66 56 70 / 0 0 30 20 Winfield-KWLD 46 66 56 71 / 0 10 40 10 Russell 40 72 46 61 / 0 0 10 10 Great Bend 43 70 46 62 / 0 0 10 10 Salina 43 70 54 66 / 0 0 20 10 McPherson 44 68 54 66 / 0 0 20 10 Coffeyville 46 64 57 75 / 0 10 50 40 Chanute 44 65 57 74 / 0 0 50 40 Iola 43 65 56 74 / 0 0 50 40 Parsons-KPPF 45 64 57 75 / 0 10 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM Thursday to 4 AM CDT Friday for KSZ032- 033-047>053-067>072-082-083-091>096-098>100. && SHORT TERM...Metzger LONG TERM...Metzger AVIATION...CRW FIRE WEATHER...Metzger
Hazardous weather outlook, Mar 29, 3:56 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 356 AM CDT Wed Mar 29 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 356 AM CDT Wed Mar 29 2023 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer temperatures and strong south winds gusting up to around 45 or 50 mph will support very high grassland fire danger areawide Thursday. There is a slight chance for thunderstorms late Thursday night into Friday morning, mainly along and east of the I-135 corridor. While there remains some uncertainty, if a few storms can manage to develop, severe weather is possible. Check later forecasts and outlooks for any changes on the severe weather expectations. Widespread extreme fire danger is possible Friday, especially across generally the southern half of Kansas, due to strong and gusty west to southwest winds, low humidity, and warm temperatures. Wind gusts Friday could reach 60 mph at times, producing some blowing dust concerns, along with some minor property damage and sporadic power outages. Check later forecasts and outlooks for any changes on the fire weather and high wind potential. Increasing south to southwest winds and warm temperatures will support a return to elevated fire danger Sunday through Tuesday. Thunderstorm chances could return to far southeast Kansas by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:20 AM CDT | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.